MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1100-020
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.Attachment: user facility medwatch report number mw5092227na - attachment: [user facility cn-023079.Pdf].
 
Event or Problem Description
User facility medwatch report received that states: [a (b)(6) y/0 with history of prematurely (born (b)(6) wks), prior bowel resection.He was diagnosed with portal vein thrombosis at young age, with resultant portal hypertension and cirrhosis.He had a mesocaval shunt placed at age (b)(6) and prior angioplasty for shunt stenosis.He recently underwent banding for esophageal varices in (b)(6) 2019.He was admitted for angiogram and possible angioplasty of his mesocaval shunt on (6)(6) 2019 by interventional radiology.Access was obtained through the right common femoral site using a 7 fr sheath under ultrasound guidance.A rosen wire was advanced beyond the mesocaval shunt.At 10 mm x2 cm angioplasty balloon was advanced to the site of the stenosis at the ivc anastomosis and inflated.The balloon was then deflated and then slightly repositioned.During re-inflation of the balloon, it ruptured in a circumferential fashion with the distal portion of the balloon creating a free-floating fragment.The balloon inflation pressures were monitored throughout the procedure as is typical.The pressure was reported as being 8 atms at the time of rupture.The balloon fragment caught on the distal wire.The radiologist attempted to carefully pull the balloon back through the sheath, but was unable to do so.A new 12 fr sheath was placed and the balloon fragment subsequently removed.Add'l angiography did not show any evidence of extravasation or vessel injury from the balloon rupture.The balloon rupture added appro x 30 mins of time under anesthesia to the case, and required new supplies to be retrieved.While balloon rupture is a known complication, this case was unusual in that it created horizontal balloon fragment during dilation under an acceptable pressure.In this case we were fortunate that the fragment did not free float into the ivc and pulmonary vasculature which would have been catastrophic.Fda safety report id# (b)(4).] additional information was received from the account stating that the armada 35 balloon catheter was inflated twice.The device was prepped per the instructions for use and there were no adverse patient effects due to the 30 minute delay.The balloon fragment was able to be simply removed with the guide wire.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported balloon rupture and separation were confirmed.The difficulty removing was not tested due to the condition of the device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.The investigation determined that the reported difficulties were likely due to case related circumstances.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Additional Manufacturer Narrative
This report is being resubmitted to ensure the enclosed attachment can be easily opened by the fda.B1, h1: the type of reportable of event changed from malfunction to serious injury.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9707104
Report Number2024168-2020-01466
Device Sequence Number3381229
Product Code LIT
UDI-Device Identifier08717648154935
UDI-Public08717648154935
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberB1100-020
Device Catalogue NumberB1100-020
Device Lot Number70907G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2020
Initial Date Received by Manufacturer 01/31/2020
Supplement Date Received by Manufacturer03/06/2020
07/20/2020
Initial Report FDA Received Date02/13/2020
Supplement Report FDA Received Date03/30/2020
07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age15 YR
Patient Weight50